Ask a doctor

Questions on Steroid Injection for Inflammation After Facelift?

1. Would a steroid injection for inflammation after a facelift cause weight gain? 2. In the past I've had rosacea -- could a steroid injection cause a flare-up? Thank you.

Doctor Answers (10)

Face lifts, wrinkles

+1

The used of steroids for anti-inflamatories purposes in facelifts are very rarely use anymore. when use, are in a short, acting and small doses to cause any systematic effect in a patient. The best way to prevent inflammation after surgery is the gentle treatment of the tissues during surgery


Mexico Plastic Surgeon
4.5 out of 5 stars 66 reviews

Steroid injection after facelift

+1

I dilute steroid injection should not have any adverse effects on your weight, nor should it cause a flare up of your rosacea.

Todd C. Miller, MD
Orange County Facial Plastic Surgeon
5.0 out of 5 stars 15 reviews

Dilute steroid injections after a facelift

+1

Very dilute steroid injections can be used after facelifts and should not cause weight gain.  Rosacea also should not be flared by this.

Richard P. Rand, MD, FACS
Seattle Plastic Surgeon
5.0 out of 5 stars 48 reviews

You might also like...

Effects of Steroid Injections After Facelift

+1

Steroid injections after facelift can cause make superficial skin capillaries more prominent. Given the localized action of triamcinolone (Kenalog), I would not expect global effects such as weight gain.

Frank P. Fechner, MD
Worcester Facial Plastic Surgeon
4.5 out of 5 stars 27 reviews

Steroid injections

+1

    Kenalog injections in the face after a facelift, for whatever reason will not cause any weight gain. Likewise a Medrol dose pack given to reduce inflammation and swelling should also have no effect on your weight. The dilutions and doses of kenalog used in the face to treat inflammatory problems and scars have very little systemic effect. A medrol dose pack is specifically designed as a tapering  low dose anti-inflammatory regimine to have the least systemics effects possible. Steroids are less likely to cause a flare-up of rosacea that the facelift itself, but certainly can have negative effects on your rosacea and should be followed carefully in this regard..

Richard Galitz, MD, FACS
Miami Facial Plastic Surgeon
5.0 out of 5 stars 8 reviews

Steroid injections after face lift

+1

Thank you for your question about steroid injections after your face lift.

  • The effects depend on the amount of steroid and your suscepibility,
  • Yes, occasionally a person gains weight quickly after a steroid injection,
  • Yes the steroid effect can dilate fine veins, causing rosacea to worsen,
  • if your rosacea has an infectious component, steroids can worsen it,
  • Steroids are powerful drugs. They can improve scars and reduce swelling after a face lift but I never use them without a compelling reason and then only in the smallest possible effective dose. Hope this helps.

Elizabeth Morgan, MD, PhD
Atlanta Plastic Surgeon
4.5 out of 5 stars 21 reviews

Steroid Injections for Facelift

+1

Steroid injections are usually used to treat hypertrophic incisional scars.  Treatment effects are local, and should not cause systemic effects.  Therefore, the weight gain and rosacea cannot be linked to the injections.  

Anthony Corrado, DO
Philadelphia Facial Plastic Surgeon
4.5 out of 5 stars 6 reviews

Steroid injections for inflammation after facelift

+1

Steroid injections to help with healing after a facelift would not cause weight gain or affect rosacea.  Normally when steroid injections are used after a facelift, they would only be injected into the incisional scars to help with their healing.  

Michael I. Echavez, MD
San Francisco Facial Plastic Surgeon
5.0 out of 5 stars 14 reviews

Steroid Injection after Facelift

+1

       The steroid injection should not cause weight gain or rosacea issues.  Kenneth Hughes, MD Los Angeles, CA

Kenneth B. Hughes, MD
Los Angeles Plastic Surgeon
5.0 out of 5 stars 209 reviews

Will steriod injection for inflammation cause weight gain?

+1

Local injection of a steroid into facelift scars will not cause weight gain as too little of the medication is absorb systemically to cause this problem.  Oral intake of steriod can cause water retention and weight gain.  Also, injection of small amounts of steriod should not aggrevate your rosacea.  Hope this helps.

Erez Sternberg, MD
Jacksonville Plastic Surgeon
5.0 out of 5 stars 17 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.